Kentucky, 2006Damaging Wind in Kentucky, July 12, 2006
July 12, 2006 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 12, 2:03 PM EST, 27 minutes earlier.
Area forecast discussion, Jul 12, 2:03 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT WED JUL 12 2006
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
BAND OF SHRA/TSTMS GENERALLY ORIENTED SW-NE ALONG AND NORTH OF THE
OHIO RIVER CONTINUES TO MOVE SLOWLY EAST THIS AFTERNOON. NEW ROUND
OF CONVECTION NOW FIRING ACROSS SOUTH CENTRAL KENTUCKY WHERE MAX
SOLAR INSOLATION HAS BEEN ONGOING. CONVECTION WILL GRADUALLY WIND
DOWN FOR A BIT FROM WEST LATER THIS AFTERNOON AND INTO THE EVENING
HOURS. TEMPERATURES THROUGH THE NEAR TERM WILL BE TICKY DUE TO
CLOUDS AND RAIN. FEELING THAT LOWER 80S ACROSS THE NW AND UPPER 80S
IN THE SE WITH A GRADIENT IN BETWEEN IS LIKELY. GIVEN THAT PRECIP
WATER VALUES ARE RUNNING 1.7 TO 2.0 ACROSS THE REGION...HEAVY
RAINFALL IS A POSSIBILITY AND WILL CONTINUE TO ADVERTISE IN THE
ZONES. 12Z GFS AND NMM-WRF RUNS SHOWING ANOTHER POTENT H5 S/W
ACROSS E KS AND WEST MO IS FORECAST TO SLIDE EAST INTO THE AREA
LATER TONIGHT. THIS FEATURE WILL LIKELY BRING YET ANOTHER ROUND OF
SHRA/TSTMS INTO THE REGION. THEREFORE WILL BE INCREASING POPS A BIT
TONIGHT ACROSS THE ENTIRE REGION. OVERNIGHT LOWS WILL BE SIMILAR TO
LAST NIGHT WITH LOWER 70S EXPECTED. THIS IS IN LINE WITH THE LATEST
STATISTICAL TEMPERATURE GUIDANCE.
FOR THURSDAY...AS WEAK FRONTAL BOUNDARY FINALLY PRESSES
EAST-SOUTHEAST...SHOULD SEE LINGER CONVECTION FROM THE OVERNIGHT
PERIOD SLOWLY PUSH EAST THROUGH THE MORNING. THUS...WILL KEEP
HIGHEST POPS IN THE EAST AND THEN GRADUALLY LOWER POPS THROUGHOUT
THE DAY. SINCE WE ARE EXPECTED TO REMAIN IN THE JUICY
AIRMASS...ADDITIONAL THUNDERSTORM DEVELOPMENT DUE TO DIFFERENTIAL
HEATING WILL BE POSSIBLE DURING THE AFTERNOON WITH LOCALLY HEAVY
RAINFALL ONCE AGAIN. AFTERNOON TEMPERATURES WILL BE NEAR NORMAL FOR
THIS TIME OF THE YEAR WITH HIGHS OF 84 TO 89 EXPECTED ACROSS MUCH OF
THE FA.
-MJ
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
THE MAIN FCST PROBLEM CONTINUES TO BE WHETHER OR NOT THE WARM RIDGE
ANCHORED OVER THE THE NORTHERN PLAINS INTO THE WESTERN GREAT LAKES
HOLDS IN PLACE OR RETROGRADES TO THE WEST. IF SO...THIS WOULD ALLOW
A FCST TROUGH OVER THE GREAT LAKES REGION BY TUESDAY TO AMPLIFY DROP
MORE TO THE SOUTHEAST AND ALLOW FOR SOME DECENT COOLING TO THE
NORTHEAST PART OF THE NATION BY MIDWEEK.
WE ARE...AT BEST...ON THE WESTERN EDGE OF THIS SCENARIO. SO WE WILL
KEEP THE HOT AND HUMID WEATHER TRENDS FOR THIS FCST PERIOD. THIS
AGREES WELL WITH THIS AFTERNOONS LATEST EXTENDED FCST ADJUSTMENTS
MADE BY THE HPC EXTENDED FORECAST GROUP.
SFC DEWPOINTS SHOULD CONTINUE TO RANGE NEAR OR A FEW DEGREES ABOVE
THE 70 DEGREE MARK THROUGH THE FIRST PART OF NEXT WEEK. SINCE THERE
ARE NO APPARENT DISTURBANCES TO SET OFF ANY ORGANIZED PCPN THREAT...
WE WILL CONTINUE TO GO WITH A MORE DIURNAL PRECIPITATION PATTERN FOR
THE THUNDERSTORM THREAT FOR THE FRIDAY THROUGH MONDAY TIME FRAME.
SINCE THERE WERE NO DECENT FEATURES TO INDICATE A CONTINUED DIURNAL
SHOWER THREAT...AND I DID NOT WANT TO MENTION ISOLATED PCPN SO
FAR OUT IN THE FCST PERIOD...WE DID NOT MTN AN TSTMS ON TUESDAY AND
WEDNESDAY. THIS IS IN GOOD AGREEMENT WITH SURROUNDING FAS TOO.
HIGH TEMPS WILL CONTINUE TO RANGE MOSTLY FROM THE UPPER 80S TO
LOWER 90S. --21
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 12, 11:03 AM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EDT WED JUL 12 2006
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1203 PM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK
AREA TODAY AND TONIGHT. DUE TO HIGH MOISTURE CONTENT OF THE
ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS. SOME MINOR FLOODING OF LOW-LYING AREAS AND CREEKS
AND STREAMS MAY BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. IN
ADDITION...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL ALSO
ACCOMPANY THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE FORECAST THROUGH MONDAY WITH THE BEST
CHANCE FOR STORMS THURSDAY AND FRIDAY. AT THIS TIME NO ORGANIZED
SEVERE WEATHER IS EXPECTED.
OVER THE UPCOMING WEEKEND...HEAT INDICES WILL RISE TO NEAR OR JUST
OVER THE 100 DEGREE MARK AND WILL LAST INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING
PROBLEMS TODAY AND TONIGHT.
MJ
Thunderstorm Wind, Mercer
- When
- July 12, 2:30 PM EST
- Where
- Mercer County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.817, -84.933
A tree was downed in Harrodsburg. Another was downed near Herrington Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516346.